MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 4845-0207
Medical Device Problem Codes Corroded (1131); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Necrosis (1971); Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: cat # mac-9988-4854, lot # fm061643, description: std mitch trh cp sz 48/54, oem, manufacturer: depuy.Cat # mmh-9988-1448, lot # fm072658, description: mitch trh md hd sz 48+4 oem, manufacturer: depuy.
 
Event or Problem Description
Our agent reported: "an abg stem implant with mitch, implanted over 11 years ago, has been revised.The large head consumed the morse taper of the stem causing dislocation of the head and necessitating the removal of the stem and reimplantation of a modular restoration with mdm".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and corrosion/metallosis involving an abgii stem was reported.The event was confirmed via evaluation of the returned device as well as clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection indicated damage observed on the trunnion and neck of the hip stem is consistent with loss of the taper lock.Bone ingrowth visible on the body of the stem.Clinician review: a review of the provided medical records by a clinical consultant indicated the following: "this patient sustained a head neck disassociation which deformed the trunnion of the femoral stem necessitating revision surgery.The pathological report indicated some blackish pigmentation which could indicate the presence of corrosion.I can confirm that this event occurred since there is a pathology report indicating that the stem was removed and a pathological diagnosis was obtained.The causes of had neck disassociation with corrosion 12 years following surgery or multifactorial.I cannot confirm the root cause of this event.Causes include factors related to surgical technique, patient activity levels and bmi, and implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the stem from the head.Visual inspection indicated damage observed on the trunnion and neck of the hip stem is consistent with loss of the taper lock.Bone ingrowth visible on the body of the stem.A review of the provided medical records by a clinical consultant indicated the following: "this patient sustained a head neck disassociation which deformed the trunnion of the femoral stem necessitating revision surgery.The pathological report indicated some blackish pigmentation which could indicate the presence of corrosion.I can confirm that this event occurred since there is a pathology report indicating that the stem was removed and a pathological diagnosis was obtained.The causes of had neck disassociation with corrosion 12 years following surgery or multifactorial.I cannot confirm the root cause of this event.Causes include factors related to surgical technique, patient activity levels and bmi, and implant factors." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ABGII NO7 CEMENTLESS LEFT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16441456
Report Number0002249697-2023-00189
Device Sequence Number5860016
Product Code LPH
UDI-Device Identifier07613327051063
UDI-Public07613327051063
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2011
Device Model Number4845-0207
Device Catalogue Number4845-0207
Device Lot NumberG1465625A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/26/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown